Alert archive / Texas / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Midland/Odessa, TX

October 8, 201112 counties in Texas

NWS Midland/Odessa, TX issued this flash flood watch at Oct 8, 2011, 4:47 AM CDT for 12 counties in Texas. It took effect at Oct 8, 2011, 9:30 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2011, 4:47 AM CDT (09:47 UTC)
In effect from
Oct 8, 2011, 9:30 AM CDT
Expired
Oct 9, 2011, 12:13 PM CDT
In force
27 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
2174 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WGUS64 KMAF 080947
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 AM CDT SAT OCT 8 2011

...HEAVY RAINFALL IS EXPECTED AGAIN LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

.THE FIRST PORTION OF A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE
INTO THE LEE OF THE ROCKIES THIS AFTERNOON NEAR EASTERN COLORADO.
MEANWHILE...ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH
CENTRAL NM. A STATIONARY BOUNDARY IS EXPECTED TO BE DRAPED ACROSS
THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN LATE
TOMORROW NIGHT. MOISTURE WILL REMAIN IN PLACE ALONG AND JUST EAST
OF THIS BOUNDARY. BOTH THE UPPER LEVEL DISTURBANCE AND STATIONARY
BOUNDARY WILL COMBINE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY
MORNING TO PRODUCE HEAVY RAINFALL ACROSS THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS.

TXZ047-048-051>053-062-063-069-070-082000-
/O.NEW.KMAF.FF.A.0001.111009T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-MIDLAND-GLASSCOCK-UPTON-
REAGAN-
INCLUDING THE CITIES OF...SNYDER...STANTON...BIG SPRING...
COLORADO CITY...MIDLAND...GARDEN CITY...MCCAMEY...RANKIN...
BIG LAKE
447 AM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...BORDEN...GLASSCOCK...HOWARD...MARTIN... 
  MIDLAND...MITCHELL...REAGAN...SCURRY AND UPTON. 

* FROM THIS EVENING THROUGH SUNDAY EVENING

* A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER A STATIONARY
  BOUNDARY EARLY SUNDAY MORNING RESULTING HEAVY RAINFALL ACROSS
  THE REGION.

* INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. DO NOT
  ATTEMPT TO DRIVE YOUR VEHICLE OVER WATER COVERED ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
963 
WGUS64 KMAF 081430
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
930 AM CDT SAT OCT 8 2011

...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE ACROSS MUCH OF THE
PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THIS WEEKEND...

.A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO SPIN ACROSS
THE SOUTHERN ROCKY MOUNTAINS TODAY AND TONIGHT...BEFORE LIFTING
NORTHEASTWARD TOWARD THE NORTHERN PLAINS SUNDAY AND SUNDAY NIGHT.
SOUTHWESTERLY FLOW ALOFT AND A STATIONARY FRONTAL BOUNDARY WILL
CONTINUE TO PROVIDE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF THE PERMIAN BASIN AND THE WESTERN LOW ROLLING
PLAINS THROUGH THIS AFTERNOON. AN ADDITIONAL DISTURBANCE ROUNDING
THE BASE OF THE UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THESE SAME LOCATIONS
AGAIN LATE TONIGHT AND SUNDAY. PERIODS OF HEAVY RAINFALL TRAINING
OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL BRING
AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH SUNDAY. 

TXZ046-061-068-091030-
/O.EXB.KMAF.FF.A.0001.111008T1430Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-ECTOR-CRANE-
INCLUDING THE CITIES OF...LAMESA...ODESSA...CRANE
930 AM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...CRANE...DAWSON AND ECTOR. 

* THROUGH SUNDAY EVENING

* PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE AND
  A STATIONARY FRONTAL BOUNDARY WILL ALLOW NUMEROUS SHOWERS AND
  THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE PERMIAN BASIN TODAY.
  AN ADDITIONAL ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE AGAIN
  LATE TONIGHT INTO SUNDAY. 

* PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN WILL
  BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH
  SUNDAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER
  AMOUNTS WILL BE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF FLASH
FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE OVER
WATER COVERED ROADWAYS.

&&

$$

TXZ047-048-051>053-062-063-069-070-091030-
/O.EXT.KMAF.FF.A.0001.111008T1430Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-MIDLAND-GLASSCOCK-UPTON-
REAGAN-
INCLUDING THE CITIES OF...SNYDER...STANTON...BIG SPRING...
COLORADO CITY...MIDLAND...GARDEN CITY...MCCAMEY...RANKIN...
BIG LAKE
930 AM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  BORDEN...GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL... 
  REAGAN...SCURRY AND UPTON. 

* THROUGH SUNDAY EVENING

* PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE AND
  A STATIONARY FRONTAL BOUNDARY WILL ALLOW NUMEROUS SHOWERS AND
  THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE PERMIAN BASIN AND
  WESTERN LOW ROLLING PLAINS TODAY. AN ADDITIONAL ROUND OF
  THUNDERSTORMS IS EXPECTED TO ARRIVE AGAIN LATE TONIGHT INTO
  SUNDAY.

* PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN WILL
  BRING AN INCREASED POTENTIAL FOR FLASH FLOODING THROUGH
  SUNDAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER
  AMOUNTS WILL BE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF FLASH
FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE OVER
WATER COVERED ROADWAYS.

&&

$$
488 
WGUS64 KMAF 082058
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
358 PM CDT SAT OCT 8 2011

...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE ACROSS MUCH OF
THE PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THROUGH
SUNDAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO SPIN ACROSS
THE SOUTHERN ROCKY MOUNTAINS THROUGH TONIGHT...BEFORE LIFTING
NORTHEASTWARD TOWARD THE NORTHERN PLAINS SUNDAY AND SUNDAY NIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE WESTERN LOW ROLLING PLAINS AND THE EASTERN
PERMIAN BASIN THIS AFTERNOON AND EVENING AHEAD OF THIS FEATURE. AN
ADDITIONAL DISTURBANCE ROUNDING THE BASE OF THE UPPER LEVEL STORM
SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS
LATE TONIGHT AND SUNDAY. PERIODS OF HEAVY RAINFALL TRAINING OVER
THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL BRING AN
INCREASED POTENTIAL FOR FLASH FLOODING THROUGH SUNDAY.

TXZ046>048-051>053-061>063-068>070-091100-
/O.CON.KMAF.FF.A.0001.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND-
GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON...
BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...
CRANE...MCCAMEY...RANKIN...BIG LAKE
358 PM CDT SAT OCT 8 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...HOWARD... 
  MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY AND UPTON. 

* THROUGH SUNDAY EVENING

* PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE AND
  A STATIONARY FRONTAL BOUNDARY WILL ALLOW NUMEROUS SHOWERS AND
  THUNDERSTORMS TO DEVELOP ACROSS THE EASTERN PERMIAN BASIN AND
  THE WESTERN LOW ROLLING PLAINS THIS AFTERNOON AND EVENING. AN
  ADDITIONAL ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE AGAIN
  LATE TONIGHT INTO SUNDAY.

* PERIODS OF HEAVY RAINFALL TRAINING OVER THE PERMIAN BASIN AND
  THE WESTERN LOW ROLLING PLAINS WILL BRING AN INCREASED POTENTIAL
  FOR FLASH FLOODING THROUGH SUNDAY. ADDITIONAL RAINFALL AMOUNTS
  OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE
  ACROSS THE FLASH FLOOD WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF
FLASH FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE
OVER WATER COVERED ROADWAYS.

&&

$$
449 
WGUS64 KMAF 090922
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CDT SUN OCT 9 2011

...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE OVER THE EASTERN
PERMIAN BASIN THROUGH THIS MORNING...

.A STRONG UPPER LEVEL TROUGH WILL CONTINUE TO DIG ACROSS THE
SOUTHERN ROCKIES THIS MORNING BEFORE LIFTING NORTHEAST.  SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
OVER THE THE EASTERN PERMIAN BASIN UNTIL MIDDAY.  HEAVY RAIN THAT
MAY DEVELOP OVER THE EASTERN PERMIAN BASIN DURING THE MORNING HOURS
COULD LEAD TO FLASH FLOODING.  BY MIDDAY THE RAIN IS EXPECTED TO
HAVE MOVED EAST ENDING THE THREAT OF FLOODING FOR THE AREA.

TXZ046-051-061-062-068-069-091030-
/O.CAN.KMAF.FF.A.0001.000000T0000Z-111010T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-MARTIN-ECTOR-MIDLAND-CRANE-UPTON-
INCLUDING THE CITIES OF...LAMESA...STANTON...ODESSA...MIDLAND...
CRANE...MCCAMEY...RANKIN
422 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS HAS BEEN
CANCELLED. WIDESPREAD HEAVY RAIN IS NOT EXPECTED OVER THE CENTRAL
PERMIAN BASIN... SO THE WATCH WAS CANCELLED FOR THIS AREA.

$$

TXZ047-048-052-053-063-070-091800-
/O.EXT.KMAF.FF.A.0001.000000T0000Z-111009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY...
GARDEN CITY...BIG LAKE
422 AM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  BORDEN...GLASSCOCK...HOWARD...MITCHELL...REAGAN AND SCURRY. 

* UNTIL 1 PM CDT THIS AFTERNOON

* PLENTIFUL MOISTURE AND LIFT ALONG AN UPPER LEVEL DISTURBANCE
  WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
  THE EASTERN PERMIAN BASIN THIS MORNING.

* PERIODS OF HEAVY RAINFALL TRAINING OVER THE EASTERN PERMIAN
  BASIN WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING
  THROUGH THIS MORNING.  ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR
  MORE WILL BE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
INDIVIDUALS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. IF
FLASH FLOODING IS OBSERVED...DO NOT ATTEMPT TO DRIVE YOUR VEHICLE
OVER WATER COVERED ROADWAYS.

&&

$$
048 
WGUS64 KMAF 091713
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1213 PM CDT SUN OCT 9 2011

TXZ047-048-052-053-063-070-091815-
/O.CAN.KMAF.FF.A.0001.000000T0000Z-111009T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY...
GARDEN CITY...BIG LAKE
1213 PM CDT SUN OCT 9 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS HAS BEEN
CANCELED. THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS PAST.
THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 8, 12:40 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Oct 8, 12:40 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1240 AM CDT SAT OCT 8 2011

.DISCUSSION...

&&

.AVIATION...
THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST NEW MEXICO...
THE TRANS PECOS... AND THE PERMIAN BASIN.  HAVE INCLUDED TSRA AT
ALL TAF SITES EXCEPT CNM WHICH SHOULD STAY WEST OF THE CONVECTION.
STORMS SHOULD CONTINUE MUCH OF THE NIGHT... STRONG WINDS...HAIL
AND MVFR CIGS AND VSBYS POSSIBLE NEAR STORMS.

&&

.PREV DISCUSSION... /ISSUED 1229 AM CDT SAT OCT 8 2011/

UPDATE...
A BRIEF UPDATE HAS BEEN ISSUED TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 863.

DISCUSSION...
RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG AND AHEAD OF A
COLD FRONT THROUGH THE EARLY MORNING HOURS. THE FRONT CURRENTLY
EXTENDS FROM THE NM/TX BORDER WEST OF AMARILLO...SOUTHWARD INTO
EXTREME EAST CENTRAL NM...AND THEN SSW ACROSS LEA COUNTY. TWO NEW
STORMS HAVE ALREADY DEVELOPED OVER NORTHERN LEA COUNTY IN THE LAST
SEVERAL MINUTES. OTHER LOCATIONS OF INTEREST WILL BE ACROSS THE
PERMIAN BASIN...ESPECIALLY FROM MAF NE THROUGH THE CENTRAL PERMIAN
BASIN...AS THE CAP CONTINUES TO WEAKEN. EFFECTIVE BULK SHEAR MAGNITUDES
OF 50 KT OR GREATER AND SBCAPE NEAR 1-1.5K J/KG WILL SUPPORT HAIL
AND DAMAGING WINDS. THE LATTER WILL BECOME MORE LIKELY THROUGH THE
EARLY MORNING HOURS...WITH BOWING LINE SEGMENTS POSSIBLE. THE
UPDATED ZONES HAVE BEEN SENT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Oct 7, 2:05 PM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CDT FRI OCT 7 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
205 PM CDT FRI OCT 7 2011 /105 PM MDT FRI OCT 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON...
MAINLY ALONG AND EAST OF A TATUM...KERMIT...MARATHON...BIG BEND
NATIONAL PARK LINE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE
SCATTERED TO NUMEROUS IN COVERAGE LATE TONIGHT...ESPECIALLY ACROSS
THE PERMIAN BASIN...THE FAR SOUTHEASTERN NEW MEXICO PLAINS...AND
THE TRANS PECOS REGION. A FEW STORMS COULD BECOME SEVERE THIS
AFTERNOON AND TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY SEVERE WEATHER HAZARDS. HEAVY RAIN MAY CAUSE LOCALIZED
FLASH FLOODING LATE TONIGHT.

GUSTY SOUTHWESTERLY WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH
FIRE DANGER WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH
AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY THIS
EVENING. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY...SATURDAY
NIGHT...AND SUNDAY...ESPECIALLY ACROSS THE PERMIAN BASIN...THE
TRANS PECOS REGION...AND THE FAR SOUTHEASTERN NEW MEXICO PLAINS.
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY HAZARD WITH
THESE THUNDERSTORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND
EVENING...PRIMARILY ACROSS LOCATIONS EAST OF A TATUM...KERMIT...
FORT STOCKTON LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 8, 12:11 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 AM CDT SAT OCT 8 2011

TXZ050-051-062-080545-
MARTIN-MIDLAND-ANDREWS-
1211 AM CDT SAT OCT 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN ANDREWS...NORTHWESTERN MIDLAND AND WESTERN MARTIN COUNTIES
UNTIL 1245 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF TARZAN AT
1209 AM CDT...MOVING NORTHEAST AT 40 MPH. AREAS AFFECTED BY THIS
THUNDERSTORM INCLUDE TARZAN AND MOTORISTS ON STATE HIGHWAY 349.

SMALL HAIL UP TO THE SIZE OF DIMES...WIND GUSTS NEAR 50 MPH AND
DEADLY LIGHTNING STRIKES CAN BE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&
Special weather statement, Oct 8, 12:46 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 AM CDT SAT OCT 8 2011

TXZ046-047-051-080630-
DAWSON-MARTIN-BORDEN-
1246 AM CDT SAT OCT 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN DAWSON...NORTH CENTRAL MARTIN AND WEST CENTRAL BORDEN
COUNTIES UNTIL 130 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF FLOWER GROVE
AT 1246 AM CDT...MOVING NORTHEAST AT 40 MPH.  STRONG WIND UP TO 50 MPH
WILL BE THE MAIN CONCERN WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&
Special weather statement, Oct 8, 12:49 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1249 AM CDT SAT OCT 8 2011

NMZ029-080615-
NORTHERN LEA COUNTY-
1149 PM MDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS
AFFECTING NORTHERN LEA COUNTY UNTIL 1215 AM MDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF
CROSSROADS TO 12 MILES WEST OF MCDONALD AT 1148 PM MDT...MOVING EAST
AT 25 MPH.

SMALL HAIL UP TO THE SIZE OF DIMES...WIND GUSTS NEAR 50 MPH AND
DEADLY LIGHTNING STRIKES CAN BE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MDT
SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&
Special weather statement, Oct 8, 1:27 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
127 AM CDT SAT OCT 8 2011

TXZ062-069-070-080715-
MIDLAND-REAGAN-UPTON-
127 AM CDT SAT OCT 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN UPTON...NORTHWESTERN REAGAN AND SOUTH CENTRAL MIDLAND
COUNTIES UNTIL 215 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 23 MILES SOUTHWEST OF MIDKIFF AT
127 AM CDT...MOVING NORTHEAST AT 35 MPH.  STRONG WIND TO 50 MPH WILL
BE THE MAIN CONCERN WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&
Special weather statement, Oct 8, 2:14 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 AM CDT SAT OCT 8 2011

TXZ046-047-051-052-080800-
DAWSON-HOWARD-MARTIN-BORDEN-
214 AM CDT SAT OCT 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
BORDEN...NORTHEASTERN MARTIN...NORTHWESTERN HOWARD AND SOUTHEASTERN
DAWSON COUNTIES UNTIL 300 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF SPARENBERG AT 214
AM CDT...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&
Special weather statement, Oct 8, 3:12 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 AM CDT SAT OCT 8 2011

TXZ045-080900-
GAINES-
312 AM CDT SAT OCT 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN GAINES COUNTY UNTIL 400 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF PAYNES CORNER AT
312 AM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 12:19 AM CDTSevere Thunderstorm WarningMAFDawson, Martin26 min
Oct 8, 3:37 AM CDTAreal Flood AdvisoryMAFEctor, Midland113 min
Oct 8, 4:39 AM CDTFlash Flood WarningMAFMidland2 hr
Oct 8, 4:52 AM CDTAreal Flood AdvisoryMAFMartin113 min
Oct 8, 4:55 AM CDTAreal Flood AdvisoryMAFCrane, Upton2 hr
Oct 8, 5:23 AM CDTAreal Flood AdvisoryMAFDawson112 min
Oct 8, 5:51 AM CDTAreal Flood AdvisoryMAFBorden, Howard114 min
Oct 8, 6:31 AM CDTAreal Flood AdvisoryMAFBorden, Howard, Mitchell, Scurry119 min
Oct 8, 6:51 AM CDTAreal Flood AdvisoryMAFGlasscock, Midland114 min
Oct 8, 9:02 AM CDTAreal Flood AdvisoryMAFBorden, Howard, Mitchell, Scurry3 hr
Oct 8, 10:03 AM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Martin, Midland, Reagan, Upton3 hr
Oct 8, 11:58 AM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Mitchell, Reagan, Scurry3 hr
Oct 8, 1:30 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos20 min
Oct 8, 1:31 PM CDTSevere Thunderstorm WarningMAFTerrell59 min
Oct 8, 2:09 PM CDTSevere Thunderstorm WarningMAFTerrell66 min

Nearby

Flash Flood Watches in Texas, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.